Alert archive / Ohio / Flash Flood Warnings in 2006
Flash Flood Warning 39, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 12, 2006, 6:41 AM EDT for Muskingum County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2006, 6:41 AM EDT (10:41 UTC)
- Expired
- Jul 12, 2006, 9:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Muskingum County, OH
The radar
The Pittsburgh radar (KPBZ), 156 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 10.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 121043 FFWPBZ OHC119-121345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 641 AM EDT WED JUL 12 2006 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MUSKINGUM COUNTY IN OHIO * UNTIL 945 AM EDT * AT 632 AM EDT...FLASH FLOODING WAS REPORTED BY MUSKINGUM COUNTY SHERIFFS OFFICE BETWEEN BLOOMFIELD AND OTSEGO ALONG STATE ROUTE 83. OTHER FLOODING MAY BE OCCURRING ELSEWHERE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4003 8184 3985 8189 4004 8207 $$
1 follow-up statement
000 WGUS71 KPBZ 121247 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 844 AM EDT WED JUL 12 2006 OHC119-121345- MUSKINGUM OH- 844 AM EDT WED JUL 12 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM EDT FOR MUSKINGUM COUNTY... AT 839 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED FLASH FLOODING ACROSS MUSKINGUM COUNTY. LOCATIONS IN THE WARNING AREA WHERE FLOODING IS OCCURRING INCLUDE BUT ARE NOT LIMITED TO THE OTSEGO AREA...ADAMS MILLS ALONG STATE ROUTE 16 AND IN THE ADAMSVILLE AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4012 8173 3994 8178 4013 8196 $$ FLH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 2:44 AM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jul 12, 2:44 AM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 244 AM EDT WED JUL 12 2006 .SHORT TERM (TODAY THROUGH TONIGHT)... SOUNDINGS IN CWA ARE QUITE SATURATED 0C CROSSES AT 2.5 KM AND THEN IT STAYS SATURATED TO UP 8 KM. SEEMS LIKE NEAR TROPICAL MOISTURE. IFLOWS GAGES SHOWED 75% OF THE TROPICAL RAINFALL RATES ON MY AMBER DISPLAY. FF WATCH WILL BE EXTENDED FURTHER S, TO COVER ENTIRE CWA TIL 4PM WED. GFS HAS MORE PRECIP N THAN NAM THEN AFT 00Z TONIGHT, NAM HAS MORE PRECIP S THAN GFS. I THINK GFS IS DRIVING THE PRECIP S FASTER. MOST AREAS WL PICK UP AT LEAST AN INCH OF RAIN MORE WHEN TRAINING OCCURS. HPC SAYS TO COMPROMISE BECAUSE CANADA AND UKMET ARE CLOSER TO NAMS TIMING. && .LONG TERM (THU THROUGH TUE)... FRONT WILL MOVE SOUTH ACROSS REGION THU DECREASING SHOWER CHANCES NORTH TO SOUTH THU AND THU NIGHT. FRONT WILL ATTEMPT TO MOVE NORTH LATER FRI INTO SAT AS ANOTHER IMPULSE MOVES BY, SO CHC POPS CONTINUED. DRY PERIOD SAT NIGHT THROUGH SUN NIGHT BEFORE NEXT SYSTEM APPROACHES MON/TUE. && .AVIATION... INITIAL BATCH OF RAIN WITH EMBEDDED CONVECTION MOVING INTO WRN PA TERMINALS ATTM WITH VFR CONDITIONS FORECAST TO LOWER OCNL INTO MVFR CIGS AND VSBYS IN THE SOUTHERN TERMINALS. IN THE NORTH WITH MORE STEADY RAINFALL EXPECT LOWERING TO MVFR AND IFR OVER THE NEXT FEW HOURS. TIMING OF CONVECTION IN THE MID TO LATE AFTN BASED ON TIMING OF GFS SHORT WV PASSAGE DURING AFTN AND MAX HEATING. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...FLASH FLOOD WATCH MDZ001 TIL 4 PM WED. OH...FLASH FLOOD WATCH OHZ039>041-048>050-057-059-068-069 TIL 4 PM WED. PA...FLASH FLOOD WATCH PAZ007>009-013>016-020>023-029>032 TIL 4 PM WED. WV...FLASH FLOOD WATCH WVZ001>004-012-022-023-041 TIL 4 PM WED. &&
Hazardous weather outlook, Jul 12, 4:05 AM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 405 AM EDT WED JUL 12 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-130815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 405 AM EDT WED JUL 12 2006 HAZARDOUS WEATHER OUTLOOK FOR WESTERN MARYLAND...EAST CENTRAL OHIO...WESTERN PENNSYLVANIA...AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THE ATMOSPHERE IS VERY SATURATED. A SLOW MOVING COLD FRONT WILL BRING PERIODS OF RAIN AND THUNDERSTORMS TODAY, INTO TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT TODAY, AND THE WATCH MAY BE EXTENDED BEYOND 4 PM, ESPECIALLY SOUTH OF PITTSBURGH. THERE IS ALSO A THREAT OF DAMAGING WIND AND LARGE HAIL THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE ACTIVATED.
Nearby
Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.